MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH F. RESECT. SHEATH, 15 FR.

KARL STORZ SE & CO. KG INNER SHEATH F. RESECT. SHEATH, 15 FR.
Model Number 26053CB
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All returned products were visually inspected and, where applicable, functionally tested.The devices exhibited varying degrees of wear and tear, in some cases significant.Based on the examination of the inner shaft with ceramic tip and the electrode, it was determined that ceramic fragments showed discoloration even at the fracture edges.This indicates that the ceramic tip fractured first, prior to the occurrence of the short circuit.The fracture of the ceramic tip allowed the electrode, when activated, to come into contact with the metal shaft, which subsequently caused the short circuit.The following concomitant medical products was returned on oct 15,2025: uh801 - bipolar high frequency cord, 400 cm.26120aa - hopkins telescope 0°, 2.9 mm, 30 cm (sn: (b)(6)).26053sc - resectoscope sheath, 15 fr.(lot: nn03).26053cd - telescope bridge (lot: zo01).26053oc - standard obturator (lot: zo02).26053eb - working element (lot: zo02).495nta - fiber optic light cable, 230cm, ø2.5mm (lot: zp17).The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, during the procedure, operation was going fine.During cutting the polyp, there was a flash inside the patient and the loop unexpectedly disintegrated whilst in use, fragments embedded into the uterus wall.Some fragments were recovered.X-ray was taken.The patient will possibly have to have more surgery to fully remove fragments.Autocon iii on settings 2 con and 2 cut, uh801 bipolar cable use, with 4 uses left.Cross reference mdr: 9610617-2025-01826.

Brand Name
INNER SHEATH F. RESECT. SHEATH, 15 FR.
Common Device Name
INNER SHEATH F. RESECT. SHEATH, 15 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key23610533
Report Number2020550-2025-02126
Device Sequence Number21144566
Product Code HIH
UDI-Device Identifier04048551410479
UDI-Public04048551410479
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2025
Report Date (Section F) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26053CB
Device Catalogue Number26053CB
Device Lot NumberNN02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/05/2025
Event Location Hospital
Date Report to Manufacturer11/20/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26053CD - LOT: ZO01; 26053EB - LOT: ZO02; 26053OC - LOT: ZO02; 26053SC - LOT: NN03; 26120AA - SN:(B)(6) ; 495NTA - LOT: ZP17; UH400E - AUTOCON III 400 CE, 220-240V; UH801 - BIPOLAR HIGH FREQUENCY CORD, 400 CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown